MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON; OVDS
Model Number HEALON GV
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; explanted; give date: n/a (not applicable).Healon is not an implantable device.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that healon gv box was sealed, but when the customer opened it to get the healon package they saw the package was open.The product was not used.There was no patient involvement/contact.No additional information provided.
 
Additional Manufacturer Narrative
In review of the file, it was determined that the appropriate (b)(4).This code has been (b)(4) that was previously provided in follow-up #1.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based upon the examination of the complaint sample, it was observed that the tyvek lid had been pulled off from the surface of the blister tray.The heat-seal area on the blister tray was complete and without breaks or "islands" which could lead to the failing of the seal and therefore it is concluded that the tyvek lid had been physically pulled backwards rather than that that heat-seal itself had failed.The customer¿s report that the tyvek lid was ¿open¿ has been confirmed.The potential failure mode for the tyvek lidding being pulled back from the surface of the blister tray has not been determined by this investigation.Visual inspection on retained products on healon gv lot# ud31364 was performed.No visible defects were found on the package, cannula or solution.The solution was clear and colorless.All components were included in the product, without defects.Cannula was without damage.No visible defects on the product box.The printing on the carton and labels are correct.Product deficiency was not found on retain samples.Manufacturing record review for healon gv was performed.All results were within specification.A search in complaint history was performed related to production order (po) was performed.Two complaints have previously been reported on this batch, both non-similar to current complaint.The labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.The capsule includes the information ¿do not use if the packaging has been opened or damaged¿.No labeling changes are required.There is a healon product deficiency that has been confirmed but this investigation could not determine the root cause.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
HEALON
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7815561
Report Number3004750704-2018-00045
Device Sequence Number1188566
Product Code LZP
UDI-Device Identifier00385445085417
UDI-Public(01)00385445085417(17)210228(10)UD31364
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberHEALON GV
Device Catalogue Number10294801
Device Lot NumberUD31364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer10/18/2018
11/28/2018
10/25/2020
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/14/2018
12/27/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005